MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134810
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Purulent Discharge (1812); Necrosis (1971); Pain (1994); Hernia (2240); Injury (2348); Obstruction/Occlusion (2422)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery with implant of an unspecified bard/davol composix l/p on (b)(6) 2010.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery with implant of an unspecified bard/davol composix l/p on (b)(6) 2010.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of composix l/p mesh (device #1).Per operative notes, ¿the hernia defect was identified and reduced.The adhesions were lysed.A composix l/p mesh (device #1) was placed and tacked.¿ (b)(6) 2016 - patient was diagnosed with recurrent incisional ventral hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per operative notes, ¿the adhesions were lysed.The hernia defect was identified and repaired with synthetic mesh.¿ (b)(6) 2017 - patient was diagnosed with bowel obstruction and incarcerated recurrent incisional hernia thereby underwent open repair with implant of xenmatrix mesh (device #2).Per operative notes, ¿the hernia sac was identified and opened.All the adhesions of omentum, bowel and hernia sac were taken down.The old mesh was well intact.A xenmatrix mesh (device #2) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with seroma and murky fluid extruding thereby underwent open repair with excision of composix l/p mesh (device #1).Per operative notes, ¿the tissue pocket with murky fluid with yellow fibrinous material was identified and suctioned.The old mesh was removed completely.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2008) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8525065
Report Number1213643-2019-03167
Device Sequence Number2689580
Product Code FTL
UDI-Device Identifier00801741031311
UDI-Public(01)00801741031311(10)HUSB1134
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0134810
Device Lot NumberHUSB1134
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale